Archived

This topic is now archived and is closed to further replies.

austileigh

Why Did My Doctor Take Me Off My Face Products Before Accutane?

3 posts in this topic

Hey everyone! So today, I got prescribed Accutane! Yay! And like everyone else who's gone through this, I have to wait thirty days and get my blood drawn, before I actually get to start it. However, what I'm confused about is that my Dermatologist told me to stop taking all of my current acne products. I've been taking Differin, Aczone, and an antiobiotic for almost two years now, and it truly does keep my acne under control. So, if I go off of it for THIRTY DAYS, I'm going to have a huge breakout before I even get to begin Accutane! She told me that I can't be on my antibiotic in combination with Accutane b/c it can cause your brain to swell. But I've read many articles online of people being prescribed Accutane and an antibiotic together. But besides that, why can't I continue to use my acne creams? My guess is that my derm thinks that the creams plus Accutane, will dry out my skin too much. If that's the case, then I understand. But why do I have to stop using my acne creams NOW? Why can't I just quit using them once I actually start Accutane? Please give any advice!

Share this post


Link to post
Share on other sites

Hey everyone! So today, I got prescribed Accutane! Yay! And like everyone else who's gone through this, I have to wait thirty days and get my blood drawn, before I actually get to start it. However, what I'm confused about is that my Dermatologist told me to stop taking all of my current acne products. I've been taking Differin, Aczone, and an antiobiotic for almost two years now, and it truly does keep my acne under control. So, if I go off of it for THIRTY DAYS, I'm going to have a huge breakout before I even get to begin Accutane! She told me that I can't be on my antibiotic in combination with Accutane b/c it can cause your brain to swell. But I've read many articles online of people being prescribed Accutane and an antibiotic together. But besides that, why can't I continue to use my acne creams? My guess is that my derm thinks that the creams plus Accutane, will dry out my skin too much. If that's the case, then I understand. But why do I have to stop using my acne creams NOW? Why can't I just quit using them once I actually start Accutane? Please give any advice!

You shouldn't use oral tetracycline-type antibiotics (e.g. doxycycline, minocycline) in conjunction with Accutane, as both can lead to benign intracranial hypertension (see page 18 of attachment).

You can, however, use the oral antibiotic "erythromycin" in combination with Accutane, and in fact sometimes Derms do this to avoid/minimise the initial breakout (see page 9 of attachment).

Your Derm has advised you to stop using topical acne treatments as Accutane is already very drying/irritating for your skin, and you don't want to exacerbate things. My guess as to why your Derm wants you to stop all treatments now is to give your body a break before Accutane, which is quite harsh on the body.

Good luck with your course

!Accutane FAQs.pdf

1 person likes this

Share this post


Link to post
Share on other sites

^^ Just wanted to confirm that biggs881 is 100% correct.

Whatever you do, don't use any topicals on your face when on Accutane, you'll discover pretty quickly that your skin will become super sensitive.

Even if your skin does get worse, don't worry, just think about the amazing skin you'll have at the end of your treatment. Good luck :)

1 person likes this

16th May-27th October 2013

15 Years Old/Female/52kg

Month 1- 20mg

Month 2- 40mg

Month 3- 40mg

Month 4- 50mg

Month 5 and 1/2- 50mg

Also see page 4 on my log for the before and after photos :)

"You can't make a rainbow without a little rain"


Share this post


Link to post
Share on other sites